Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2018, 6:03 PM EDT for Jefferson County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 11, 2018, 6:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WUUS52 KFFC 112203
SVRFFC
GAC163-112245-
/O.NEW.KFFC.SV.W.0126.180611T2203Z-180611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
603 PM EDT MON JUN 11 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in east central Georgia...
* Until 645 PM EDT.
* At 603 PM EDT, a severe thunderstorm was located near Wrens, or 14
miles east of Gibson, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wrens, Stapleton, Matthews and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3311 8228 3305 8229 3301 8228 3300 8229
3324 8248 3331 8238 3331 8234 3330 8231
3327 8229 3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 2203Z 317DEG 10KT 3326 8235
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
921
WWUS52 KFFC 112230
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
630 PM EDT MON JUN 11 2018
GAC163-112240-
/O.CAN.KFFC.SV.W.0126.000000T0000Z-180611T2245Z/
Jefferson GA-
630 PM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3311 8228 3305 8229 3301 8228 3300 8229
3324 8248 3331 8238 3331 8234 3330 8231
3327 8229 3326 8226 3323 8224 3323 8223
TIME...MOT...LOC 2227Z 317DEG 10KT 3320 8229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:12 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 11, 3:12 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Mon Jun 11 2018 .SHORT TERM /Tonight through Tuesday Night/... Main forecast concerns in the short term period are coverage of afternoon/evening convection and influence, if any, from weak wedge front/sfc ridging moving in late tonight. Afternoon convection already in progress as we've seen last few days. Coverage highest in eastcentral GA near KAHN and just outside of far NW Georgia east of KCHA. Convection complex in northern FL may have been helpful by inhibiting convection over middle GA this afternoon. Have tweaked PoPs down some there. Expect convection to be quite strong with a few likely becoming severe, lightning, damaging winds and hail up to 1 inch are the primary threats based on observed SBCAPE 2000-3000 J/kg and very weak vertical wind shear. Convection should diminish quickly after 01Z and mostly dissipated after 04Z, though isolated SHRA could linger overnight. Weak wedge front expected to move into NE Georgia by 06Z. Can't rule out weak/elevated convection developing along or behind front as hinted at by some hires guidance. Nothing too strong or widespread. Another round of TSRA likely Tuesday afternoon/evening as weak NW flow still in place though somewhat weaker than this afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Did not make any fundamental changes to the Long-Term Forecast trends with this cycle. Still looking at a diurnally favored convective cycle each day through the period. Broad, weak upper trough over the region through the work week yields to the building upper ridge over the the southern plains by this weekend and into early next week. However, with ample moisture remaining over the region, ridge does not look sufficiently dominant to stifle all afternoon/evening convection. 20 PREV LONG TERM DISCUSSION... /Issued 348 AM EDT Mon Jun 11 2018/ Guidance continues to indicate a continued moist/tropical regime through the fcst period with daily diurnally driven showers and storms. Difficult to pin point any other period of enhanced convection though some weak impulses from the north could help focus. Models are in agreement with some amplified upper ridging just west of the region for the weekend, which could limit some coverage but not thinking strong enough to suppress the overall chance of development lower than 30-40 percent. Each afternoon and evening could see a few strong to severe storms similar to what has been the story in the short term recently. Not much variation in temps either, with daytime max values mainly in the upper 80s to low 90s. Baker && .AVIATION... 18Z Update... Areas of TSRA with SCT035-040 with areas of BKN coverage this afternoon and evening, which should diminish after 02Z with greatest coverage from now through 22-23Z. Sfc winds will become E at 4-8kt after 08Z at KAHN and 10Z at Atlanta metro airports then ESE Tuesday. With this back door cold front, will also see near IFR cigs behind them which will break up after 15Z. Middle GA airports including KCSG and KMCN will only see brief period of near IFR cigs around 13-15Z. Another round of TSRA likely Tuesday afternoon and have include Prob30 at KATL after 19Z. //ATL Confidence...18Z Update... Medium on TSRA likelihood and coverage. Medium on IFR cigs Tuesday morning. High on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 68 89 / 50 40 30 50 Atlanta 70 85 70 88 / 60 50 50 50 Blairsville 63 79 64 83 / 50 50 30 50 Cartersville 68 86 69 87 / 50 50 40 50 Columbus 71 88 71 89 / 50 60 40 60 Gainesville 68 81 68 87 / 50 40 40 50 Macon 70 87 70 90 / 50 60 50 60 Rome 68 87 69 88 / 50 50 40 50 Peachtree City 69 86 69 88 / 60 60 50 60 Vidalia 72 88 72 90 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....20 AVIATION...SNELSON
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Mon Jun 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. A few storms could be strong to severe, with the main hazards being strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Local storm report, Jun 11, 5:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM LIGHTNING 1 SE MOSSY CREEK 34.53N 83.67W
06/11/2018 WHITE GA EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON NEW BRIDGE RDIN WHITE
COUNTY. HEAVY DAMAGE IF NOT A TOTAL LOSS OCCURED TO THE
RESIDENCE.
&&
EVENT NUMBER FFC1800326
THIEMSpecial weather statement, Jun 11, 5:47 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT MON JUN 11 2018
GAZ057-058-112215-
Butts GA-Henry GA-
547 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS AND SOUTHEASTERN HENRY
COUNTIES UNTIL 615 PM EDT...
At 547 PM EDT...a strong thunderstorm was over McKibben, or near
Jackson. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jackson, Locust Grove, Flovilla, Jenkinsburg, McKibben, Indian
Springs State Park, Fincherville and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3347 8397 3323 8383 3320 8397 3320 8408
3326 8412 3329 8409 3330 8411 3330 8413
3332 8415 3333 8415 3334 8417
TIME...MOT...LOC 2147Z 243DEG 4KT 3329 8405
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 5:50 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
550 PM EDT MON JUN 11 2018
GAZ032-112215-
Cobb GA-
550 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Due West, or near
Marietta...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Marietta, Smyrna, Kennesaw, Powder Springs, Austell, Fair Oaks,
Lithia Springs, White Water Park, Lost Mountain Park, Vinings, Jim R
Miller Park, Due West, Dobbins Air Reserve Base, Mableton and
Kennesaw State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3405 8460 3393 8442 3391 8445 3389 8444
3386 8446 3376 8459 3380 8462 3381 8469
3386 8473 3395 8472 3395 8474
TIME...MOT...LOC 2150Z 320DEG 6KT 3394 8463
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 5:57 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT MON JUN 11 2018
GAZ080-112245-
Taylor GA-
557 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAYLOR COUNTY UNTIL
645 PM EDT...
At 557 PM EDT...a strong thunderstorm was near Charing, or near
Butler...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Rupert, Charing and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3240 8432 3240 8434 3238 8435 3240 8435
3240 8436 3243 8436 3242 8439 3243 8439
3245 8441 3248 8441 3248 8442 3253 8444
3260 8425 3247 8414 3240 8420 3240 8425
3237 8425 3237 8432
TIME...MOT...LOC 2157Z 334DEG 10KT 3250 8431
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 6:00 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT MON JUN 11 2018
GAZ031-041-042-112245-
Haralson GA-Carroll GA-Paulding GA-
600 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARALSON...NORTHEASTERN
CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT...a strong thunderstorm was over Draketown, or 8 miles
northeast of Buchanan...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Yorkville, Abilene, Draketown,
Eubank Lake and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3391 8508 3391 8505 3392 8505 3395 8499
3378 8484 3377 8488 3378 8490 3373 8490
3373 8491 3372 8490 3370 8490 3362 8510
3386 8518
TIME...MOT...LOC 2200Z 334DEG 10KT 3385 8505
HAIL...0.25IN
WIND...40MPHLocal storm report, Jun 11, 6:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 SE DECATUR 33.77N 84.29W
06/11/2018 DEKALB GA BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA OF SEVERAL LARGER TREES
DOWN NEAR INTERSECTION OF SOUTH COLUMBIA DRIVE AND
SHADOWMOOR DRIVE IN DECATUR, AND ALSO ALONG SAMS STREET.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800327
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:38 AM EDT | Dense Fog Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more | 70 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 11, 2:02 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Walton | 28 min |
| Jun 11, 2:23 PM EDT | Special Weather Statement | FFC | Douglas | 37 min |
| Jun 11, 2:26 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Hall, Jackson, Morgan and 1 more | 49 min |
| Jun 11, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 11, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Jun 11, 3:27 PM EDT | Special Weather Statement | FFC | Forsyth | 33 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jun 11, 3:33 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 27 min |
| Jun 11, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 38 min |
| Jun 11, 3:45 PM EDT | Special Weather Statement | FFC | Heard | 45 min |
| Jun 11, 3:53 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Jun 11, 3:55 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker | 35 min |
| Jun 11, 3:57 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 11, 4:03 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 42 min |
| Jun 11, 4:12 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jun 11, 4:16 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 29 min |
| Jun 11, 4:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 48 min |
| Jun 11, 4:31 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 12 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 33 min |
| Jun 11, 4:43 PM EDT | Special Weather Statement | FFC | Bartow | 47 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | FFC | Putnam | 41 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 36 min |
| Jun 11, 4:56 PM EDT | Special Weather Statement | FFC | Union | 34 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jun 11, 5:01 PM EDT | Special Weather Statement | FFC | Rockdale | 44 min |
| Jun 11, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 25 min |
| Jun 11, 5:12 PM EDT | Special Weather Statement | FFC | Paulding | 48 min |
| Jun 11, 5:13 PM EDT | Special Weather Statement | FFC | Haralson | 47 min |
| Jun 11, 5:14 PM EDT | Special Weather Statement | FFC | Troup | 46 min |
| Jun 11, 5:15 PM EDT | Special Weather Statement | FFC | Taylor | 45 min |
| Jun 11, 5:27 PM EDT | Special Weather Statement | FFC | Jasper | 48 min |
| Jun 11, 5:28 PM EDT | Special Weather Statement | FFC | Jones | 47 min |
| Jun 11, 5:29 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 46 min |
| Jun 11, 5:31 PM EDT | Special Weather Statement | FFC | White | 29 min |
| Jun 11, 5:32 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 43 min |
| Jun 11, 5:47 PM EDT | Special Weather Statement | FFC | Butts | 28 min |
| Jun 11, 5:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jun 11, 5:57 PM EDT | Special Weather Statement | FFC | Taylor | 48 min |
| Jun 11, 6:00 PM EDT | Special Weather Statement | FFC | Haralson | 45 min |
| Jun 11, 6:11 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 34 min |
| Jun 11, 6:12 PM EDT | Special Weather Statement | FFC | Butts, Jones, Lamar, Monroe | 33 min |
| Jun 11, 6:18 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 42 min |
| Jun 11, 6:38 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 37 min |
| Jun 11, 6:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Jun 11, 6:48 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Jun 11, 7:14 PM EDT | Special Weather Statement | FFC | Troup | 31 min |
| Jun 11, 7:48 PM EDT | Special Weather Statement | FFC | Candler | 42 min |
| Jun 11, 7:49 PM EDT | Special Weather Statement | FFC | Bibb | 41 min |
| Jun 11, 7:59 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.